Top
30
Doctor insights on: Is Motrin Better Than Advil

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
Mixing Advil (ibuprofen) and motrin, is this okay?

Mixing Advil (ibuprofen) and motrin, is this okay?

Same med: Since they are the same drug (just different brand names), max dosing is to be watched. 800 mg every 6-8 hours is max for a full sized adult. ...Read more

3

3
Can someone die by overdosing on Advil (ibuprofen) or motrin?

Yes, long term: The long term effects on the kidneys is harmful. ...Read more

4

4
Is it possible for you to take motrin & Advil (ibuprofen) together?

Is it possible for you to take motrin & Advil (ibuprofen) together?

No: They are both the same drug (ibuprofen). Taking both together may increase the risk of side effects if the total dose is too high. ...Read more

5

5
How old should a child be before he can take motrin or advil (ibuprofen)?

How old should a child be before he can take motrin or advil (ibuprofen)?

6 months: The usual recommendation is 6 months for Ibuprofen (motrin or advil). Some doctors may allow you to use it sooner. But the recommended age per their website/product info is 6 months. ...Read more

7

7
Can you take Advil (ibuprofen) and motrin 800 like five hours apart from each other?

Can you take Advil (ibuprofen) and motrin 800 like five hours apart from each other?

Ibuprofen: Advil and Motrin are actually different brand names of the same medicine, a NSAID. Generally, ibuprofen should not be taken in lesser than 4-6 hour intervals and the total dose should not be more than 2400mg per day. Excess or long term use can result in stomach and kidney problems. ...Read more

8

8
Can I take 1 Advil pm and 1 Motrin pm? I only have one of each and I have a terrible headache

Can I take 1 Advil pm and 1 Motrin pm? I only have one of each and I have a terrible headache

Take only one: Take only one pill. You may take the second pill no sooner than 4 hours, if the headache persists.
Wish you good health! - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex.
Get HPV vaccine ...Read more

9

9
Is meclomen (meclofenamate) related to Advil and motrin?

Is meclomen (meclofenamate) related to Advil and motrin?

Similar: Meclomen (meclofenamate) is considered a nonsteroidal medication which is the type of medication that both advil and Motrin are. They all have similar side effects including possible heart problems, GI irritation including gastritis and ulcers and potential kidney disease. These are the more severe potential risks. ...Read more

12

12
How fast is celebrex (celecoxib) works? For acute pain, is it better to take celebrex (celecoxib) vs. Advil vs. Motrin?

How fast is celebrex (celecoxib) works? For acute pain, is it better to take celebrex (celecoxib) vs. Advil vs. Motrin?

Stick with cheap: Stick with advil or aleve. The over-the-counter forms are cheap. Celebrex (celecoxib) is prescription only and very expensive. They all have similar effectiveness. ...Read more

13

13
I've taken 2000 mg of motrin and 10 x 81 mg of advil (ibuprofen). When should I feel side effects and what would they be?

Can't answer: Not allowed to answer personal medical questions like that on health tap. Call poison control center in your area. ...Read more

15

15
What can I take for a headache when I can't take any over-the-counter motrin or advil (ibuprofen)?

Diagnose it!: The best way to treat your headache is to first get an accurate diagnosis which is beyond the scope of this answer. ...Read more

16

16
I am having episodes of facial pain and not sure if sinus. Should I try motrin and Advil (ibuprofen) first?

I am having episodes of facial pain and not sure if sinus. Should I try motrin and Advil (ibuprofen) first?

See your PCP first: Your primary care provider can help you determine diagnosis, treatment or when it’s best to see a specialist and which specialist to see. Your PCP will review your request and, if needed, refer you directly to a specialist or labs without an office visit. Take care. ...Read more

17

17
I just got braces and the pain is very intense and Advil (ibuprofen) and Motrin aren't doing the trick. What should I do?

I just got braces and the pain is very intense and Advil (ibuprofen) and Motrin aren't doing the trick. What should I do?

BraceYourselfForThis: Call your dentist and ask for something stronger to get you through the next 2 or 3 days, with a little extra just in case. Sometimes they've been tightened too much and have to be loosened a little, but not often. If they give you a problem on the phone, go to the office and insist you need help. Cry if you have to. Just don't be aggressive or pushy, just insistent. I'm sure they'll oblige you. ...Read more

18

18
Hi I have fever with severe caugh and cold. My fever is like 101. I am taking Advil (ibuprofen) and Motrin. Is that ok? Which medicine I can for my caugh?

Hi I have fever with severe caugh and cold. My fever is like 101. I am taking Advil (ibuprofen) and Motrin. Is that ok? Which medicine I can for my caugh?

Robitussin (guaifenesin): Guaifenesin is the main ingredient in it for cough. However the bigger issue is that if you have a fever and the cough is getting worse or if you feel short of breath is to get evaluated by a physician. ...Read more

20

20
Can stevens-johnson syndrome be a side effect of ibuprophen or Advil (ibuprofen) / motrin?

Can stevens-johnson syndrome be a side effect of ibuprophen or Advil (ibuprofen) / motrin?

Yes: There are reports of childrens Motrin being assocociated with steven johnson syndrome. See http://www. Skinassn. Org/ for more information. ...Read more

21

21
I gave a 3 yr old 7ml of motrin at 10pm and he's asleep but extremely hot so I was thinking to give him advil (ibuprofen) instead. Is this okay to do now?

I gave a 3 yr old 7ml of motrin at 10pm and he's asleep but extremely hot so I was thinking to give him advil (ibuprofen) instead. Is this okay to do now?

Same: Advil (ibuprofen) and Motrin are the same drug.
Just different names.

If your child has a high fever, they should be examined to insure that there is not a treatable bacterial infection present. ...Read more

24

24
I take celebrex (celecoxib) with no problem. When I take aleve, advil, motrin, I break out in hives. Aren't they all nsaids? Am I alergic?

I take celebrex (celecoxib) with no problem. When I take aleve, advil, motrin, I break out in hives. Aren't they all nsaids? Am I alergic?

Yes and no: Celebrex (celecoxib) and advil are different classes of nsaids so you could be allergic to one and not the other just like you could be allergic to penicillin but not to other antibiotics. ...Read more

26

26
How can I speed up the recovering of wrist and/or finger injury? Does daily motrin or Advil (ibuprofen) help healing?

How can I speed up the recovering of wrist and/or finger injury? Does daily motrin or Advil (ibuprofen) help healing?

P.R.I.C.E.: Protect, rest, ice, compress, elevate. Ibuprofen (motrin, advil) can reduce inflammation, thus reduce swelling and improve healing. Make sure you give it time to heal, avoid activities that cause pain. Pain is a defense mechanism, don't ignore it. It you repeatedly injury or re-injure it the healing time will be prolonged. ...Read more

27

27
I have arthitis in the neck, knees, and elbows. Which is better advil, (ibuprofen) motrin, or alieve. What woud be the recommended dosage?

Advil (ibuprofen) and Motrin R: The same. They r both ibuprofen. Aleve (naproxen) is Naproxen sodium. Nsaids are all about the same, but some seem to work better for one person than another. Try what u like; use the dose listed on the bottle. I see that I have GI problems, so b sure to continue on those meds. Take nsaids with food. Take care. ...Read more

28

28
Do Advil (ibuprofen) and motrin work as bursitis treatment, or would one usually have to get prescription meds from his doctor?

They may: If you take twice the over the counter dose they may work- that is almost the same as the prescription dose. Ice helps as well. ...Read more

29

29
16 weeks pregnant and currently running a fever and have chills. Is it save to take Advil (ibuprofen) or Motrin?

16 weeks pregnant and currently running a fever and have chills. Is it save to take Advil (ibuprofen) or Motrin?

Tylenol (acetaminophen): You can take Tylenol (acetaminophen) but not the others. More important you need to see your Obgyn to see what is causing the fever ...Read more

Dr. Heidi Fowler
1,771 Doctors shared insights

Advil (Definition)

Advil ...Read more